MAUDE Adverse Event Report: COLLAGEN MATRIX, INC. STRAUMANN MEMBRANE FLEX; COLLAGEN DENTAL MEMBRANE PORCINE PERITONEUM

COLLAGEN MATRIX, INC. STRAUMANN MEMBRANE FLEX; COLLAGEN DENTAL MEMBRANE PORCINE PERITONEUM
Lot Number PRLU21N3
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
A medwatch form, mw5169611 was received by collagen matrix, inc.On may 7, 2025.The medwatch form indicates that a straumann® membrane flex was used in a procedure in conjunction with other unknown products.The initial reporter indicated approximately 1 to 1.5 months post-implantation the reporter experienced significant facial swelling, predominately on the left side, the area in which she received the implant.Subsequent investigation revealed that the implant contained aluminum and titanium alloy.The reporter later learned that aluminum was subsequently removed from the implant composition, but it was present at the time of her procedure.Despite explanation at an unknown date in 2025, the reporter states that the facial swelling persists two years after initial implantation.After review of the event, it has been concluded that multiple products were used during the procedure including a straumann® membrane flex.Straumann® membrane flex resorbable collagen membrane is a white, nonfriable, resorbable, single layered, conformable collagen membrane matrix manufactured from purified porcine peritoneum.Straumann® membrane flex is sterilized by gamma irradiation and is supplied sterile, non-pyrogenic, and for single use only.Straumann® membrane flex does not contain aluminum and titanium as described in the initial complaint description.According to the instructions for use, clinicians should use care in screening their patients for any known allergies to collagen.Hypersensitivity reactions have been noted with the use of other products containing collagen; therefore, the possibility exists of developing a local sensitivity response to straumann® membrane flex.Possible complications that can occur with any dental surgery include infection, swelling of the intraoral tissue, thermal sensitivity, gingival recession, excessive gingival bleeding, flap sloughing, resorption or ankylosis, with loss of crestal bone height, pain, or complications associated with the use of anesthesia.Minor discomfort may occur for a few days.According to the medwatch form, the initial reporter chose to remain confidential, preventing any follow-up questions.No further information surrounding the event, patient status, and patient outcome will be provided.

Brand Name
STRAUMANN MEMBRANE FLEX
Common Device Name
COLLAGEN DENTAL MEMBRANE PORCINE PERITONEUM
Manufacturer (Section D)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer (Section G)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer Contact
peggy hansen
15 thornton road
oakland, NJ 07436
2014051477
MDR Report Key22100471
Report Number2249852-2025-00006
Device Sequence Number17985170
Product Code NPL
UDI-Device IdentifierM4400700080
UDI-PublicM4400700080
Combination Product (Y/N)N
PMA/510(K) Number
K141909
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date11/30/2024
Device Lot NumberPRLU21N3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Initial Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown